Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest Zapotee

Repost - 5 months on accutane and still breaking out- Please help!

Recommended Posts

Guest Zapotee

Hello all,

First, I wanted to say hi to everyone here. I am so glad to have found this site. Acne is such a lonely, hearthbreaking and misunderstood disease. We need all of the support we can get.

I little bit about me. I guess I'm one of the oldies here I have been suffering from acne for the past 16 years. Like many of you, I have tried everything under the sun, including various antibiotics such as solodyne and doryx along with topical products such as benzaclin, retinA proactiv etc...

I have experienced short term remissions while on these medicines... then again, this disease keeps on creeping back.

I was getting lucky in the fact that for the most part, I was riding each wave with minimal scarring. However, as of recently, my acne stared to scar. That is when I pulled the plug and went on accutane.

I suffer from very very large cystic acne, that gets inflamed to the point of imflaming nearby tissue. I have gotten swollen eyes, lips and nose if one of these monsters grow near. I was on a steady dose of retinA, which seemed to keep things at bay, yet never perfect.

I started the tane on August 15,2010. this is how my dosage looks like:

Month 1: 40mg

Month 2: 40 mg

Month 3: 40 mg

Month 4: 40 mg

Month 5: 60 mg

Month 6: 60 mg

Month 7: ( maybe): 60 mg

I'm currently just starting month 6.

Months 1-3 were good. I had a minor IB that lasted a couple days and then I was in the clear.

All hell broke loose at the end of month 3 thru month 4 thought. That's when the derm increased my dose to 60mg, for month 5. I think this increase made my acne tremendously worse. So here I am, end of month 5 and still breaking out....

I weight 160 at 5'9" so I think the dosage might be a tad low but I am too chicken scared of side effects and another IB to go for another dosage increase.

I'm sorry for the long post. The reason I'm writing this post is a few questions.

1- Could it be that this is not going to work for me? I am at the end of month 5 and my skin is doing horribly.

2- Has anyone experienced this atypical response? Most people seem to clear up quite early in this tane ordeal.

Thank you so much! I am so desperate... please.... any info, thoughts or experiences will help me a great deal!

**I think I made a rookie mistake and posted in the wrong forum the 1st time around. Please respond here. Sorry admin :redface:

Share this post


Link to post
Share on other sites

I weigh 160 and took 60mg/month for 6 months. I cleared around the end of month 4.

It's definitely not the norm for you to not be clear yet. However, some people don't clear until after they're off the medicine. You're definitely not alone.

It is all about hitting a cumulative dosage of at least 120mg/kg of body weight. You've hit about 117 mg/kg. So you're definitely not there, but not too far outside it.

Share this post


Link to post
Share on other sites
Guest Zapotee

Hi there Fred!

I'm actually at 90.94mg/kg right now ( end of month 5). Do you think that maybe it is still early? I'm really hoping I catch a break!

Edited by Zapotee

Share this post


Link to post
Share on other sites

Oh that could definitely be it! I thought you were done with month 6 already....my fault. Hang in there at least until the end of your 6th month

Share this post


Link to post
Share on other sites
Guest Zapotee

is there anyone here going thru or went thru the same experience?

Share this post


Link to post
Share on other sites

Im going through the same thing. I'm just starting my 5th month and at the end of month 3 I was bumped up to 60 mg a day. I have not really noticed myself clearing up as much either but i've heard people say that the cumulative dosage is the most important thing of what you have to reach before results start to show. My dermatologist says that I should begin to experience results real soon.

I've also heard from people on this board that many people dont start clearing up till there off the medication

Share this post


Link to post
Share on other sites

I'm at the end of month 5 (originally a 5 month course but changed it to a 6 month course) i can't think of a single day where I've had completely clear skin. the first 3 months were fine. (started december 27th) the side effects hadn't kicked in yet, my acne hadn't changed. (mild acne, but annoying and persistent enough to go on accutane) About month 4 all hell broke loose! I've NEVER had acne that bad. he bumped my prescription up to 40mg one day and 80mg the next. But STILL awful breakouts. The kind that make up can't cover and they just turn into nasty unattractive scabs. it takes up to 3 weeks for a pimple to completely heal. no exaggeration. Here i am at the end of month 5 and its the same story. I have 5 weeks left so I'm not going to give up but i do have faith in this stuff. id like to think that i didn't go through all of this for nothing! course ends june 27th. if I'm not completely satisfied, I'm doing a second round in october.

Share this post


Link to post
Share on other sites

Hi all. Been searching for 5 1/2 month breakouts and came across this - so here's my 2 cents:

I'm coming to the end of a 6 month cycle of Roaccutane. I'm 28 years old, 79kg, started on 40mg per day for the first month, then went onto 60mg for month 2, then 80mg daily for the final 4 months. Supposed to be a 5 month cycle but my back was had bad acne so had to extend the treatment.

My face, neck, shoulders and chest is now relatively clear. I'm still having breakouts on my back and I've got 11 days left until my 6 months is up. I had my last breakout just last week with 2 large spots on my side and in the middle of my back. Thankfully they've gone down and there's no other activity (knock on wood). I just hope that it finally stays this way.

My derm said that the back takes longer to respond due to the size of the area and how many sebaceous glands there are in said area. I just hope it now stays inactive for the next 11 days and thereon as I'm now feeling the sides of this stuff pretty badly. Feel quite tired, sick and I've had to reduce exercise due to really bad muscle aches and I don't think I can do any longer now.

It's been worth it as my skin and confidence is now back to normal, just not too sure on these breakouts on my back this far into the treatment and I'm hoping that I don't relapse a few months down the line post treatment cycle.

So, I'd say that based on my experience, a breakout in the 5th month is pretty normal if you've had troublesome acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×